Alert archive / West Virginia / Winter Storm Warnings in 2009

Winter Storm Warning 4, NWS Blacksburg, VA

February 18, 2009

NWS Blacksburg, VA issued this winter storm warning at Feb 18, 2009, 1:41 PM EST. It took effect at Feb 19, 2009, 12:00 AM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2009, 1:41 PM EST (18:41 UTC)
In effect from
Feb 19, 2009, 12:00 AM EST
Expired
Feb 19, 2009, 9:46 PM EST
In force
22 hr
Issued by
NWS Blacksburg, VA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRNK 181841
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
141 PM EST WED FEB 18 2009

...ACCUMULATING SNOWFALL ON THE WESTERN SLOPES OF SOUTHEAST WEST
VIRGINIA...

.NORTHWEST FLOW COMBINED WITH LINGERING MOISTURE WILL LEAD TO
ACCUMULATING SNOWFALL FROM MIDNIGHT TONIGHT THROUGH FRIDAY MORNING.
MOST OF THE ACCUMULATING SNOW WILL OCCUR ALONG HIGHER WEST FACING
SLOPES.

WVZ045-190245-
/O.NEW.KRNK.WS.W.0004.090219T0500Z-090220T1400Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
141 PM EST WED FEB 18 2009

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST FRIDAY ABOVE 2500 FEET...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER
STORM WARNING FOR SNOW ABOVE 2500 FEET...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 9 AM EST FRIDAY.

SNOW SHOWERS WILL LIKELY PRODUCE 4 TO 7 INCHES OF SNOW ACROSS THE
HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY. THE HIGHER
SNOWFALL AMOUNTS WILL BE AROUND QUINWOOD...DOU AND CLEARCO WEST
VIRGINIA. THE SNOW IS EXPECTED TO BEGIN AROUND MIDNIGHT AND BECOME
MORE INTENSE THROUGH THURSDAY AFTERNOON AND EVENING.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

WVZ042-043-190245-
/O.NEW.KRNK.WW.Y.0012.090219T0500Z-090220T1400Z/
MERCER-SUMMERS-
INCLUDING THE CITIES OF...BLUEFIELD...HINTON
141 PM EST WED FEB 18 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM EST FRIDAY ABOVE 2500 FEET...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ABOVE 2500 FEET...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 9 AM EST FRIDAY.

SNOW SHOWERS WILL LIKELY PRODUCE 2 TO 5 INCHES OF SNOW ACROSS THE
HIGHER ELEVATIONS OF WESTERN MERCER AND SUMMERS COUNTIES. THE
SNOW IS EXPECTED TO BEGIN AROUND MIDNIGHT TONIGHT AND BECOME MORE
INTENSE THROUGH THURSDAY AFTERNOON AND EVENING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

RCS
7 follow-up statements
000 
WWUS41 KRNK 190233
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
933 PM EST WED FEB 18 2009

...ACCUMULATING SNOWFALL ON THE WESTERN SLOPES OF SOUTHEAST WEST
VIRGINIA...

.NORTHWEST FLOW COMBINED WITH LINGERING MOISTURE WILL LEAD TO
ACCUMULATING SNOWFALL FROM MIDNIGHT TONIGHT THROUGH FRIDAY
MORNING. MOST OF THE ACCUMULATING SNOW WILL OCCUR ALONG HIGHER
WEST FACING SLOPES.

WVZ045-191045-
/O.CON.KRNK.WS.W.0004.090219T0500Z-090220T1400Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
933 PM EST WED FEB 18 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY ABOVE 2500 FEET...

A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 9 AM EST
FRIDAY ABOVE 2500 FEET.

SNOW SHOWERS WILL LIKELY PRODUCE 4 TO 7 INCHES OF SNOW ACROSS THE
HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY. THE HIGHER
SNOWFALL AMOUNTS WILL BE AROUND QUINWOOD...DOU AND CLEARCO WEST
VIRGINIA. THE SNOW IS EXPECTED TO BEGIN AROUND 300 AM AND BECOME
MORE INTENSE THROUGH THURSDAY AFTERNOON AND EVENING.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

WVZ042-043-191045-
/O.CON.KRNK.WW.Y.0012.090219T0500Z-090220T1400Z/
MERCER-SUMMERS-
INCLUDING THE CITIES OF...BLUEFIELD...HINTON
933 PM EST WED FEB 18 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
FRIDAY ABOVE 2500 FEET...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 9 AM EST
FRIDAY ABOVE 2500 FEET. 

SNOW SHOWERS WILL LIKELY PRODUCE 2 TO 5 INCHES OF SNOW ACROSS THE
HIGHER ELEVATIONS OF WESTERN MERCER AND SUMMERS COUNTIES. THE
SNOW IS EXPECTED TO BEGIN AROUND 300 AM AND BECOME MORE INTENSE
THROUGH THURSDAY AFTERNOON AND EVENING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS41 KRNK 190918
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 AM EST THU FEB 19 2009

...ACCUMULATING SNOWFALL ON THE WESTERN SLOPES OF SOUTHEAST WEST
VIRGINIA...

.COLD NORTHWEST WINDS COMBINING WITH MOISTURE FROM THE GREAT LAKES
AND OHIO VALLEY WILL LEAD TO ACCUMULATING SNOWFALL TODAY AND
TONIGHT...SNOW SHOWERS POTENTIALLY LINGERING THROUGH FRIDAY
MORNING. MOST OF THE ACCUMULATING SNOW WILL OCCUR IN THE HIGHER
ELEVATIONS NORTH OF BLUEFIELD AND WEST LEWISBURG.

WVZ045-191730-
/O.CON.KRNK.WS.W.0004.000000T0000Z-090220T1400Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
418 AM EST THU FEB 19 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY FOR 
ELEVATIONS ABOVE 2500 FEET...

A WINTER STORM WARNING IS IN EFFECT TODAY AND TONIGHT FOR ACCUMULATING
SNOW. 

SNOW SHOWERS WILL LIKELY PRODUCE 4 TO 7 INCHES OF SNOW ACROSS THE
HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY. THE HIGHER
SNOWFALL AMOUNTS WILL BE AROUND QUINWOOD...DUO AND CLEARCO WEST
VIRGINIA. THE SNOW IS EXPECTED TO BEGIN THIS MORNING AND BECOME
MORE INTENSE THIS AFTERNOON AND TONIGHT.  TEMPERATURES WILL 
FALL THROUGHOUT THE DAY...WITH EXPECTED TEMPERATURES IN THE MID
20S BY EVENING...AND DIPPING INTO THE TEENS TONIGHT.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

WVZ042-043-191730-
/O.CON.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/
MERCER-SUMMERS-
INCLUDING THE CITIES OF...BLUEFIELD...HINTON
418 AM EST THU FEB 19 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
FRIDAY FOR ELEVATIONS ABOVE 2500 FEET...

A WINTER WEATHER ADVISORY IS IN EFFECT FOR TODAY AND TONIGHT FOR
SNOW.

SNOW SHOWERS WILL DEVELOP TODAY AND CONTINUE THROUGH TONIGHT. SNOW
ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED ACROSS THE HIGHER
ELEVATIONS OF WESTERN MERCER AND SUMMERS COUNTIES. TEMPERATURES WILL 
FALL THROUGHOUT THE DAY...WITH TEMPERATURES IN THE MID 20S BY
EVENING...AND DIPPING INTO THE TEENS TONIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS41 KRNK 191616
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 AM EST THU FEB 19 2009

...ACCUMULATING SNOWFALL ON THE WESTERN SLOPES OF SOUTHEAST WEST
VIRGINIA...

.COLD NORTHWEST WINDS COMBINING WITH MOISTURE FROM THE GREAT
LAKES AND OHIO VALLEY WILL LEAD TO ACCUMULATING SNOWFALL TODAY
AND TONIGHT...SNOW SHOWERS POTENTIALLY LINGERING THROUGH FRIDAY
MORNING. MOST OF THE ACCUMULATING SNOW WILL OCCUR IN THE HIGHER
ELEVATIONS NORTH OF BLUEFIELD AND WEST LEWISBURG.

WVZ045-192130-
/O.CON.KRNK.WS.W.0004.000000T0000Z-090220T1400Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
1116 AM EST THU FEB 19 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY. 

SNOW SHOWERS WILL LIKELY PRODUCE 4 TO 7 INCHES OF SNOW ACROSS THE
HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY. THE HIGHER
SNOWFALL AMOUNTS WILL BE AROUND QUINWOOD...DUO AND CLEARCO WEST
VIRGINIA. THE SNOW IS EXPECTED TO BECOME MORE INTENSE THIS
AFTERNOON AND TONIGHT. TEMPERATURES WILL REMAIN IN THE 20S
INTO THE EVENING...AND DIP INTO THE TEENS TONIGHT.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

WVZ042-043-192130-
/O.CON.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/
MERCER-SUMMERS-
INCLUDING THE CITIES OF...BLUEFIELD...HINTON
1116 AM EST THU FEB 19 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
FRIDAY. 

SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH SNOW ACCUMULATIONS OF
2 TO 5 INCHES ACROSS THE HIGHER ELEVATIONS OF WESTERN MERCER AND
SUMMERS COUNTIES. TEMPERATURES WILL REMAIN IN THE 20S THROUGH THE
EVENING...AND DIP INTO THE TEENS TONIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS41 KRNK 191633 CCA
WSWRNK

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1132 AM EST THU FEB 19 2009

...ACCUMULATING SNOWFALL ON THE WESTERN SLOPES OF SOUTHEAST WEST
VIRGINIA...

.COLD NORTHWEST WINDS COMBINING WITH MOISTURE FROM THE GREAT
LAKES AND OHIO VALLEY WILL LEAD TO ACCUMULATING SNOWFALL TODAY
AND TONIGHT...SNOW SHOWERS POTENTIALLY LINGERING THROUGH FRIDAY
MORNING. MOST OF THE ACCUMULATING SNOW WILL OCCUR IN THE HIGHER
ELEVATIONS NORTH OF BLUEFIELD AND WEST LEWISBURG.

WVZ045-192200-
/O.COR.KRNK.WS.W.0004.000000T0000Z-090220T1400Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
1132 AM EST THU FEB 19 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY
FOR ELEVATIONS ABOVE 2500 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY. 

SNOW SHOWERS WILL LIKELY PRODUCE 4 TO 7 INCHES OF SNOW ACROSS THE
HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY. THE HIGHER
SNOWFALL AMOUNTS WILL BE AROUND QUINWOOD...DUO AND CLEARCO WEST
VIRGINIA. THE SNOW IS EXPECTED TO BECOME MORE INTENSE THIS
AFTERNOON AND TONIGHT. TEMPERATURES WILL REMAIN IN THE 20S
INTO THE EVENING...AND DIP INTO THE TEENS TONIGHT.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

WVZ042-043-192200-
/O.COR.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/
MERCER-SUMMERS-
INCLUDING THE CITIES OF...BLUEFIELD...HINTON
1132 AM EST THU FEB 19 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
FRIDAY FOR ELEVATIONS ABOVE 2500 FEET...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
FRIDAY. 

SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH SNOW ACCUMULATIONS OF
2 TO 5 INCHES ACROSS THE HIGHER ELEVATIONS OF WESTERN MERCER AND
SUMMERS COUNTIES. TEMPERATURES WILL REMAIN IN THE 20S THROUGH THE
EVENING...AND DIP INTO THE TEENS TONIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS41 KRNK 191926
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 PM EST THU FEB 19 2009

...ACCUMULATING SNOWFALL TO CONTINUE ALONG THE WESTERN SLOPES OF
SOUTHEAST WEST VIRGINIA...

.COLD NORTHWEST WINDS COMBINING WITH MOISTURE FROM THE GREAT
LAKES AND OHIO VALLEY WILL LEAD TO ACCUMULATING SNOWFALL THROUGH 
TONIGHT. MOST OF THE ACCUMULATING SNOW WILL OCCUR IN THE HIGHER
ELEVATIONS NORTH OF BLUEFIELD AND WEST OF LEWISBURG.

WVZ045-200330-
/O.CON.KRNK.WS.W.0004.000000T0000Z-090220T1400Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
226 PM EST THU FEB 19 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY
FOR ELEVATIONS ABOVE 2500 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY. 

PERIODIC SNOW SHOWERS WILL LIKELY PRODUCE 4 TO 7 INCHES OF SNOW
ACROSS THE HIGHER ELEVATIONS OF WESTERN GREENBRIER COUNTY. THE
HIGHER SNOWFALL AMOUNTS WILL BE AROUND QUINWOOD...DUO AND CLEARCO
WEST VIRGINIA. THE HEAVIEST SNOWFALL IS EXPECTED THIS EVENING
BEFORE SLOWLY TAPERING OFF TO FLURRIES FRIDAY MORNING. TEMPERATURES
WILL DIP INTO THE TEENS OVERNIGHT.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

WVZ042-043-200330-
/O.CON.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/
MERCER-SUMMERS-
INCLUDING THE CITIES OF...BLUEFIELD...HINTON
226 PM EST THU FEB 19 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
FRIDAY FOR ELEVATIONS ABOVE 2500 FEET...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
FRIDAY. 

PERIODIC SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH SNOW
ACCUMULATIONS OF 2 TO 5 INCHES ACROSS THE HIGHER ELEVATIONS OF
WESTERN MERCER AND SUMMERS COUNTIES. TEMPERATURES WILL DIP INTO
THE TEENS OVERNIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS41 KRNK 200246
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
946 PM EST THU FEB 19 2009

...SNOWFALL TO CONTINUE ALONG WITH COLD TEMPERATURES ALONG THE WESTERN
SLOPES OF SOUTHEAST WEST VIRGINIA...

.COLD NORTHWEST WINDS COMBINING WITH MOISTURE FROM THE OHIO VALLEY
WILL LEAD TO PERSISTENT SNOW SHOWERS THROUGH TONIGHT. MOST OF THE
ACCUMULATING SNOW WILL OCCUR IN THE HIGHER ELEVATIONS NORTH OF
BLUEFIELD AND WEST OF LEWISBURG. 

WVZ045-201100-
/O.CAN.KRNK.WS.W.0004.000000T0000Z-090220T1400Z/
/O.EXA.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
946 PM EST THU FEB 19 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY ABOVE 2500 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND COLD WIND CHILLS...WHICH IS IN
EFFECT UNTIL 9 AM EST FRIDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

PERIODIC SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH
ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ACROSS THE HIGHER
ELEVATIONS OF WESTERN GREENBRIER COUNTY. 

TEMPERATURES WILL DIP INTO THE SINGLE DIGITS AND TEENS OVERNIGHT.
COMBINED WITH THE GUSTY WINDS...THIS WILL RESULT IN WIND CHILLS OF
5 BELOW TO 15 BELOW ZERO BY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND COLD TEMPERATURES. USE CAUTION WHILE TRAVELING.

&&

$$

WVZ042-043-201100-
/O.CON.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/
MERCER-SUMMERS-
INCLUDING THE CITIES OF...BLUEFIELD...HINTON
946 PM EST THU FEB 19 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
FRIDAY. 

PERIODIC SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH
ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ACROSS THE HIGHER
ELEVATIONS OF WESTERN MERCER AND SUMMERS COUNTIES. 

TEMPERATURES WILL DIP INTO THE TEENS OVERNIGHT WITH WIND CHILLS BY
MORNING FROM 5 BELOW TO 5 ABOVE ZERO.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AMS
000 
WWUS41 KRNK 200248 CCA
WSWRNK

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
946 PM EST THU FEB 19 2009

...SNOWFALL TO CONTINUE ALONG WITH COLD TEMPERATURES ALONG THE WESTERN
SLOPES OF SOUTHEAST WEST VIRGINIA...

.COLD NORTHWEST WINDS COMBINING WITH MOISTURE FROM THE OHIO VALLEY
WILL LEAD TO PERSISTENT SNOW SHOWERS THROUGH TONIGHT. MOST OF THE
ACCUMULATING SNOW WILL OCCUR IN THE HIGHER ELEVATIONS NORTH OF
BLUEFIELD AND WEST OF LEWISBURG. 

WVZ045-201100-
/O.CAN.KRNK.WS.W.0004.000000T0000Z-090220T1400Z/
/O.EXA.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
946 PM EST THU FEB 19 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY ABOVE 2500 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND COLD WIND CHILLS...WHICH IS IN
EFFECT UNTIL 9 AM EST FRIDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

PERIODIC SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH
ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ACROSS THE HIGHER
ELEVATIONS OF WESTERN GREENBRIER COUNTY. 

TEMPERATURES WILL DIP INTO THE SINGLE DIGITS AND TEENS OVERNIGHT.
COMBINED WITH THE GUSTY WINDS...THIS WILL RESULT IN WIND CHILLS OF
5 BELOW TO 15 BELOW ZERO BY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND COLD TEMPERATURES. USE CAUTION WHILE TRAVELING.

&&

$$

WVZ042-043-201100-
/O.COR.KRNK.WW.Y.0012.000000T0000Z-090220T1400Z/
MERCER-SUMMERS-
INCLUDING THE CITIES OF...BLUEFIELD...HINTON
946 PM EST THU FEB 19 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
FRIDAY ABOVE 2500 FEET...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
FRIDAY. 

PERIODIC SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH
ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ACROSS THE HIGHER
ELEVATIONS OF WESTERN MERCER AND SUMMERS COUNTIES. 

TEMPERATURES WILL DIP INTO THE TEENS OVERNIGHT WITH WIND CHILLS BY
MORNING FROM 5 BELOW TO 5 ABOVE ZERO.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AMS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 12:59 PM EST, 42 minutes earlier.

Area forecast discussion, Feb 18, 12:59 PM EST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1259 PM EST WED FEB 18 2009

.SYNOPSIS...
A WINTER STORM WILL MOVE THROUGH THE GREAT LAKES AND OHIO VALLEY
TODAY...WITH ITS ASSOCIATED COLD FRONT PASSING EAST ACROSS THE
MID ATLANTIC REGION...SPREADING RAIN AND A BRIEF PERIOD OF WINTRY
MIX TO THE REGION. THE COLD FRONT WILL MOVE EAST OF THE AREA
TONIGHT AS THE WINTER STORM MOVE INTO NEW ENGLAND. COLDER AND
WINDY CONDITIONS WILL DEVELOP BEHIND THE FRONT WITH MOUNTAIN SNOW
SHOWERS.

&&

.NEAR TERM /THROUGH TONIGHT/...
WITH ISOLATED CONVECTION CONTAINING SMALL HAIL OCCURRING IN SPOTS
OVER THE WEST UPDATING TO PUSH TSRA FARTHER EAST THIS AFTERNOON
ALONG WITH HIGHER POPS. PREVIOUS DISCUSSIONS BELOW.

INITIAL FAST MOVING SLUG OF MIXED PRECIP WITH FRONT ALOFT HAS
RACED INTO THE FAR NORTHERN/EASTERN PORTIONS OF THE CWA WITH MORE
SCATTERED NATURE -RA TO THE WEST. NOSE OF JET ALOFT AND THE
ASSOCIATED UPPER DIFFLUENCE LIKELY TO BE THE MAIN PLAYER FOR
ADDITIONAL PRECIP THRU THE AFTERNOON...WELL IN ADVANCE OF THE
COLD FRONT NEARING THE MISS RIVER. LATEST WRF SHOWS MUCH OF THE
ADDED SHRA ACROSS THE WEST WHERE CAN TOTALLY RULE OUT SOME
EMBEDDED THUNDER ALONG INSTABILITY AXIS ESPCLY FAR WESTERN SLOPES
ON THE PERIMETER OF THE INSITU WEDGE. OTRW PLAN TO LOWER POPS SOME
ESPCLY AFTER 18Z WHEN THE LATEST 12Z NAM HAS QUITE A DRY SLOT
WORKING IN WITH SOME BREAKS POSSIBLE WEST. NUDGED TEMPS DOWN SOME
NW WHERE HOVERING NEAR FREEZING AND OVER CENTRAL ZONES NEAR THE
BLUE RIDGE WHERE THE WEDGE IS STRONGER. SINCE ALSO STILL HAVE SOME
TEMPS NEAR FREEZING AND AT LEAST SCTD PRECIP IN THE ADVISORY
AREAS...PLAN TO LEAVE THE WSW PRODUCTS IN PLACE UNTIL NOON WHEN
WILL SEND AN UPDATED ZFP FOR THE AFTERNOON. PREVIOUS DISCUSSION
BELOW...

REGIONAL RADARS INDICATE A LARGE SWATH OF PRECIPITATION ADVANCING
EAST ACROSS TN/KY. THIS PRECIPITATION WILL ARRIVE THIS MORNING AND
WILL BE WIDESPREAD FOR AT LEAST THE FIRST HALF OF THE DAY. AT THE
ONSET...TEMPERATURES WILL SUPPORT A WINTRY MIX WITH SNOW AND
SLEET. THE PROFILE IS PROGGED TO WARM RAPIDLY ALOFT AND THINK JUST
ABOUT ALL LOCATIONS IN OUR CWA WILL TURN OVER TO PLAIN OL RAIN BY
MID MORNING. FOR THE MOST PART...THE PRECIPITATION WILL BE FALLING
INTO A BOUNDARY LAYER THAT IS ABOVE FREEZING...THUS DO NOT
ANTICIPATE ANY SIGNIFICANT ACCUMULATION. THE COLDEST
LOCATIONS...ALONG AND NORTH OF INTERSTATE 64 MAY EXPERIENCE AN
INCH OR TWO OF SNOW AND SLEET...BEFORE CHANGING TO FREEZING RAIN
AND THEN RAIN. FOR THIS REASON HAVE ISSUED A WINTER WEATHER
ADVISORY THIS MORNING FOR BATH...ROCKBRIDGE...AND AMHERST. HAVE
ALSO ISSUED A FREEZING RAIN ADVISORY FOR THE NORTHWEST MOUNTAINS
OF NORTH CAROLINA...INCLUDING GRAYSON AND CARROLL COUNTIES IN
VIRGINIA WHERE TEMPERATURES ARE AROUND FREEZING.

ASIDE FROM THE INSITU COLD AIR THAT IS IN PLACE ACROSS THE
CWA...THERE IS NO BLOCKING HIGH TO THE NORTH. APPROACH OF COLD
FRONT AND WARM AIR ADVECTION AHEAD OF THIS FEATURE SHOULD ALLOW
TEMPS TO STEADILY CLIMB THROUGH THE DAY...MOST AREAS CLIMBING INTO
THE 40S.

THE SURFACE FRONT IS PROGGED TO PASS THROUGH THE AREA BY MIDNIGHT
TONIGHT WITH THE SURFACE LOW MOVING INTO EASTERN ONTARIO. STRONG
COLD AIR ADVECTION WILL TAKE PLACE BEHIND THE FRONT AND THIS WILL
SET THE STAGE FOR A COLD NEXT COUPLE OF DAYS WITH MOUNTAIN SNOW
SHOWERS AND FLURRIES ALONG WITH BRISK NORTHWEST WINDS.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
BIGGEST CONCERN FOR THIS PART OF THE PACKAGE IS WINDS AND UPSLOPE
SNOW. DEBATING WHETHER OR NOT TO ISSUE AN ELEVATION WATCH FOR
GREENBRIER. HOWEVER...NAM12 H7 MOISTURE IS FARTHER NORTH AND
MOISTURE DEPTH IS MORE SHALLOW THAN THE PAST FEW NIGHTS. SEEMS AS
THOUGH THE DEEPEST MOISTURE WILL BE AROUND FROM MID MORNING THURS
THROUGH EARLY AFTERNOON. ATTM...THE BEST COURSE OF ACTION WOULD BE
A SNOW ADVISORY SAY FROM GREENBRIER TO TAZEWELL FROM THURS INTO
THURS NIGHT BUT THIS CAN BE FINE TUNED ON FUTURE SHIFTS. ABOVE
2500 FEET IN GREENBRIER MAY BE CLOSE OR JUST ABV WARNING CRITERIA
BY FRIDAY MORNING AND THIS CAN BE HANDLED IN AN ADVISORY TOO. ANOTHER
ISSUE IS THE WIND WHICH WILL BE BLOWING THE SNOW AROUND.
NONETHELESS...IT WILL BE SNOWING HARD AT TIMES WITH WINDS GREATLY
REDUCING VISIBILITIES IN THESE SPOTS THURS AND THURS NIGHT. A
COUPLE INCHES MAY ALSO FALL IN THE SKI COUNTRY OF NW NC WITH AN
INCH OR LESS AT THE LOWER ELEVATIONS. IF WINDS STAY UP...WIND CHILL
ADVISORY CRITERIA MAY BE MET INTO FRIDAY MORNING FOR THE EXTREME
SW...WHICH WILL RECEIVE THE COLDEST AIR FIRST. CONSIDERING H85
VALUES WILL BE NEAR -15C...SHALLOW ARCTIC AIRMASS...DID KEEP TEMPS
A FEW DEGREES BELOW COLDEST GUIDANCE FOR MIN/MAX ON FRIDAY. WILL ALSO
NEED A WIND ADVISORY FOR NW NC AND POSSIBLY PART OF THE BLUE RIDGE
IN VA THURSDAY AND THURSDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
TIMING OF THE SATURDAY SYSTEM IS SIMILAR TO YESTERDAY...ALTHOUGH MAY
BE SLOWER BY A FEW HOURS. STILL LOOKING AT BEST CHANCE OF PRECIP
ARRIVING IN THE WEST DURING THE DAY AND MOVING EAST BY EVENING WITH
UPSLOPE SNOW SHOWERS ON THE BACK SIDE LASTING INTO SUNDAY.

AFTER THIS THE PATTERN FLATTENS WITH A BACKDOOR FRONT STRETCHING
INTO THE MID ATLANTIC BY TUESDAY BUT NO AFFECTS IN TERM OF PRECIP
FOR OUR AREA. TEMPS WILL SLOWLY MODERATE AS SFC HIGH SETTLES ACROSS
THE AREA SUN-MON.

THE 12Z ECMWF MODEL HAS A DIFFERENT SOLUTION INTO MONDAY AS IT FORMS
A NEW LOW ALONG THE FRONT IN THE SOUTHEAST SUNDAY MORNING AND SHIFTS
IT OFF THE NORTH CAROLINA/VIRGINIA COAST BY 12Z MONDAY. THIS SYSTEM
WOULD BRING A GOOD SNOW TO PORTIONS OF THE AREA IF IT PANS OUT...BUT
ATTM...THE OTHER MODELS ARE NOT FAVORING IT.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
WIDESPREAD MVFR/IFR WILL CONTINUE INTO THIS EVENING WITH THE
EXCEPTION OF KBLF WHERE PERIODS OF VFR LIKELY. RAINFALL WILL
REMAIN SCATTERED INTO THIS EVENING WITH MORE IN THE WAY OF
CONVECTION ALONG THE WESTERN SLOPES SO INCLUDED A CB MENTION AT
BOTH KBLF AND KLWB THIS AFTERNOON. COLD FRONT ARRIVES OVERNIGHT
BRINGING IMPROVING FLIGHT CONDITIONS EAST OF THE MOUNTAINS BY
MORNING WITH LOW CIGS PERSISTING IN SE WVA INTO THURSDAY. SNOW
SHOWERS WILL BECOME MORE WIDESPREAD LATE TONIGHT IN THE WEST WITH
PERIODIC REDUCTIONS IN VSBY ESPCLY AT KBLF THRU MUCH OF THURSDAY.
WESTERLY WINDS WILL ALSO INCREASE THURSDAY AND CONTINUE INTO
THURSDAY NIGHT WITH GUSTS IN EXCESS OF 25-30 KTS POSSIBLE OVER THE
MOUNTAINS.

DRIER AIR WORKS IN UNDER HIGH PRESSURE FOR FRIDAY BRINGING VFR
CONDITIONS BEFORE ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED COLD
FRONT APPROACH SAT. THIS SYSTEM MAY BRING ANOTHER ROUND OF MVFR
CONDITIONS ACROSS THE WEST SATURDAY NIGHT INTO SUNDAY BEFORE VFR
RETURNS UNDER HIGH PRESSURE FOR EARLY NEXT WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/PM
NEAR TERM...JH/PM
SHORT TERM...KM
LONG TERM...WP
AVIATION...JH/KM/WP
Hazardous weather outlook, Feb 18, 11:16 AM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 AM EST WED FEB 18 2009

VAZ020-024-035-191630-
BATH-ROCKBRIDGE-AMHERST-
1116 AM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-WVZ042-043-045-191630-
TAZEWELL-MERCER-SUMMERS-GREENBRIER-
1116 AM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SNOW SHOWERS WITH ACCUMULATIONS OF 3 TO 6 INCHES LIKELY IN THE
MOUNTAINS NORTH OF BLUEFIELD AND WEST OF LEWISBURG THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ015-016-191630-
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-
1116 AM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ009>014-017>019-022-023-033-034-045>047-WVZ044-191630-
SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-
ROANOKE-BOTETOURT-FRANKLIN-BEDFORD-CAMPBELL-APPOMATTOX-BUCKINGHAM-
MONROE-
1116 AM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032-043-044-058-059-191630-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY-
PITTSYLVANIA-HALIFAX-CHARLOTTE-
1116 AM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 1:41 PM ESTWinter Weather AdvisoryRNKMercer, Summers43 hr

Nearby

Winter Storm Warnings in West Virginia, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.